My 18 year old daughter has been on 150mg of Lyrica 3x a day for 2 months for nerve pain in her foot after a stingray injury and 2 surgeries. Her nerve pain is gone and the side effects of Lyrica are really effecting her. How important is it to wean off the Lyrica very slowly? Are there withdrawal symptoms that people experience?
It's more important that than the original care she received. Contact the prescribing physician and advise of the situation, follow the instructions for decreasing to the letter. The more time and the more gradual the better. The sides she is experiencing now are pure joy compared to what the consequences and WD from stopping to fast/on your own can be. Just my 2-cents, hope it helps.
Yes, she could experience some mild withdrawal if she doesn't take a week to 10 days to taper off the Lyrica. Symptoms of withdrawal from Lyrica may include agitation, mood swings and possible diarrhea. There is no need to go through a long taper process, but reducing her daily dosage by 150mgs every 3 -4 days should be sufficient to avoid withdrawals.
Hi mom2jjc - I hope you are well and that you are enjoying your experience here at DC. Your post caught my attention so I wanted to chime in here as well.
If your daughter has the 75mg capsules and did the typical tapering "up" to get at her clinical dose... she would do the reverse in tapering "off". So she would reduce something like this:
Every 2 days reduce her dose by ONE, 75mg capsule until she is off.
If she has 150mg capsules I would suggest she take it like this:
Every 2 days reduce her dose by ONE, 150mg capsule until she is off. Sometimes they recommend a slightly slower taper, too. If she wants to do that then "EVERY 3 DAYS... REDUCE INGESTION BY ONE, 150MG CAPSULE...
If she has any withdrawal symptoms... she can ask her doctor for a mild or low dose of diazepam or clonazepam. Neither of these meds has a propensity toward withdrawal symptoms when taken for less than 3 weeks.
Good luck and I hope your daughter recovers soon and back to her same self quickly.
They say don't use the Internet for medical advice so - I have been on 225mg Lyria morning and night for 2 years.
I said to my specialist that I did not think they were helping with the pain but were making me thick headed and could I stop them - his comment was just stop.
So I have and no side effects at all!
I was on Lyrica 75 mg once per day for 2 years after 2 15-hour spine surgeries with hardware. I started getting ankle swelling, twitches, fatigue, diarrhea, increased hunger, weight gain, forgetfulness. I weaned off by taking 75mg every other day for two weeks then 75 mg every three days for three weeks, then off. Yes, I have increased pain, but the nasty side effects are gone. I didn't realize what was causing the side effects until I stopped. I feel much better.
I was taking 600 mg per day. Have been for years now. Getting off it as the side affects are just as bad as the cure. I gained 30 pounds, it affected my eyesight, my hearing, my memory. I'm always tired, depressed. I get rapid heart palpitations. I get hotflashes and on and on. I'm getting off it very slowly as the side affect are just as bad. I go down 25 mg every few WEEKS and they are not too bad. It might take longer but you won't feel so sick. It's been about a year now and I'm down to 100 mg per day. Don't be in a hurry(not worth it). Don't bother asking your doctor about it as they don't really believe that you get all these side affects when your on it or when your trying to stop taking it. I told my doctor what I was doing. If people are reading these sites to decide if they should try lyrica, DON'T DO IT!!! You will regret it! It comes a point that it stops working anyway. Good luck everyone!
I found out through my own experience that it is very important to wean off Lyrica slowly. There are side effects and withdrawal symptoms, legs aching, nauseous, my stomach hurt, I felt so lethargic, typical withdrawal symptoms like you would experience weaning off of a pain medication. I hope this helps, I know the side effects of Lyrica can be a little heavy at first but I have gotten used to my dose and it doesn't make me dizzy anymore. But it's wonderful that her pain is gone, and it definitely makes sense to stop the Lyrica, but don't do it suddenly. Just take her down slowly, do you have enough medication to wean her off? Will her doctor help you with that?
I am so thankful I came to this site and found this conversation! I realize some of the answers are old and I pray that everyone with such extreme problems has found relief! I'm a retired nurse but I am woefully bad at research when it comes to my own health issues. I trusted a pain clinic for 15+ years. I was on such a high does of a narcotic that only one Dr in the clinic would prescribe my meds each month. I have detoxed off everything and am now wanting to get off the Lyrica that was added years ago. What some of you mention- the fluctuation of blood pressure, headaches, ER visit for a sudden increase in heart rate to 130 for hours ... Lyrics being the cause never occurred to me. At my highest I was on 50 mg 4 times a day. I didn't stay there long b/c it wasn't helping and the expense of the drug is huge. I was going to wean off the narcotics and the Lyrica at the same time but knew that was not smart.
I have had a real problem with migraines for years that had basically stopped after menopause. I'm 66 now. But they have been back with a vengeance. I have been on 1 Lyrica 50 mg AM and one in the PM for 5 days, down from 3 a day. Last night I woke with some familiar withdrawal symptoms so I will take it very slowly but can't wait to be totally off what I feel is a very dangerous drug! Can anyone tell me how long after they were off it took to feel like 'normal' again?
I have to add to a post I put a few weeks ago about weaning off Lyrica. I had just started the decrease from 50 mg 3 x's a day for over a decade. I had my Dr write for a month of 25 mg capsules so I could really take it slow. The nausea, dizziness, diarrhea, stomach pain, burning skin and vision issues have been terrible. I have been at 25 mg 1 x/day for 12 days. The diarrhea has stopped but I am still nauseated and hardly able to eat. My stomach feels like I have a fire in it and after eating some pizza 2 days ago I could trace my intestines because of the feeling of fire in them as well. I am taking pepcid 2x's a day plus usually pepto bismol 2-3 x's a day. I have tried everything for nausea and the phenergan seems to help over other Rx's and hemp oil. I have also tried OTC med for motion sickness.
I have finally been able to sleep without ambien for 2 nights in a row. So I know the insomnia I had was caused by the Lyrica.
After so many years on Lyrica I wonder if I will ever feel normal again! I would never have started it had I been proactive in my health! Good luck to everyone with the process!!!
It is very important to taper off Lyrica slowly! You should start out tapering at no more than 10% and you should hold there for about 2 weeks. Then you can continue doing that and go by how your body feels as to whether you should taper lower than 10% and/or longer than 2 weeks. When you get closer to the end many people have to taper at a lower rate. I hope everyone is doing well. Take care xo
I've been on Lyrica since January this year @ 150 split dose day and night for nerve pain and fibromyalgia.
I have been tapering off for the last month ... now on 50mg for the past few days and I feel like absolute crap!!!
Can't move, can't go to gym to help manage the depression and now I'm facing quitting cigarettes today. I suffer depression and have been on Zoloft 150mg for 10 yrs.
I took a single dose of doxcilamine succinct to help me sleep last night and now I feel like a zombie.
Had my first migraine in 3 yrs ( used to suffer all the time)
Australia has banned otc codeine so I'm limited to 20 panadeine forte on script per 3 weeks.
My kidneys hurt and I feel like my withdrawals are already kicking in even though I haven't even stopped Lyrica completely.
My nerve pain is back thanks to foraminal nereve impingment @ C3/4 & C5/6.
I'm unemployed and can't afford physio or alternative treatment.
Supplements don't work, maybe because I suffer Crohn's disease as well but my vision is improving and I'm starting to feel like I don't have dementia anymore - which have been the main symptoms as well as wight gain from Lyrica.
I think Lyrica should be BANNED for pain treatment and more should be done to help those with no money to access physical therapies for free.
People say: push through the pain when work gets difficult, but that's what I did and now I feel I should have listened to my body instead.
I have qualification in fitness but instead I feel debilitated and don't know how I'm going to get through this week.
In a nutshell - STOP TAKING LYRICA!
If you have a loved one on it be patient with them and persevere!
Thank you for allowing me to vent here and wish you all the best with your struggles
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Oct 2012 • 2 answers
Posted 6 Mar 2015 • 4 answers
Posted 19 Aug 2017 • 1 answer
Posted 21 Apr 2018 • 1 answer
Posted 13 Aug 2018 • 4 answers